Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

What has your childs reactions been if they were allergic to antibiotics?

My son is allergic to Amoxicillin where he got a body rash all over that was extremely itchy.. he is now on another antibiotic where he got a rash all over his chest that is itchy and driving him nuts.. One Dr said it was an allergic reaction and a second Dr told me it was not.. said a true allergic reaction would be ALL over the body.. so.. the second trial of the SAME meds with the reassurance of this not being an allergy-and guess what?? just like I told him would happen, the same rash on his chest.. ONLY his chest.. I wish sometimes Dr's would listen better to parents.. I can't seem to find a good quality Ped. to save our life...Grrrr...

 
maxsmom11807

Asked by maxsmom11807 at 4:12 PM on Feb. 28, 2011 in General Parenting

Level 29 (40,703 Credits)
This question is closed.
Answers (9)
  • A true allergic rash will not isolate to one part of the body. It would be a systemic reaction. My son is allergic to Penicillin. After one dose at 9 months old in 30 minutes or so he suddenly broke out in huge hives everywhere, his lips and tongue began to swell. I called 911. He was in PICU for 3 days for an anaphylactic allergic reaction.

    GrnEyedGrandma

    Answer by GrnEyedGrandma at 4:26 PM on Feb. 28, 2011

  • My son broke out in a rash as well! It wasn't all over, mainly on his upper part of his body.
    alyssamal

    Answer by alyssamal at 4:14 PM on Feb. 28, 2011

  • My DD would almost immediately vomit it back up- like projectile vomit- and they told me she was allergic.
    lovingmy4babies

    Answer by lovingmy4babies at 4:16 PM on Feb. 28, 2011

  • My daughter and son and I all get an ALL over rash, not just isolated to one part of the body.
    twinsplus2more

    Answer by twinsplus2more at 4:16 PM on Feb. 28, 2011

  • My son is allergic to amoxicillian. He got a rash all over his body. Typically with an allergic reaction it is not isolated as it is usually systemic. However it could be a reaction to the med. What med did they give him this time? I know my some got an isolated rash when they gave him something else.
    layh41407

    Answer by layh41407 at 4:21 PM on Feb. 28, 2011

  • They first gave him Cefzil which is what gave him the rash after 4 days, took him off and within 24 hours the rash was gone, they put him on bactrum which didn't work for his infection and made it come back, so they put him back on cefzil and the rash came back and now today I will pick up zythromax.
    maxsmom11807

    Comment by maxsmom11807 (original poster) at 4:23 PM on Feb. 28, 2011

  • Rash all over, but it started around her eyes and moved downward until she was covered. She is allergic to augmentin.
    amber1330

    Answer by amber1330 at 4:39 PM on Feb. 28, 2011

  • only on her chest tummy and back she also had diarrhea. they put her on zithromax and it works much better. took about a week or so for the other meds to leave her system

    proudmom611

    Answer by proudmom611 at 5:19 PM on Feb. 28, 2011

  • pelicilinne my son is allergic
    GlitteribonMom

    Answer by GlitteribonMom at 2:42 PM on Mar. 1, 2011